Beta blockers and botox. Can I continue to take propranolol with Botox and dermal filler injections?

Doctor Answers 9

Beta blockers and Botox and Dermal Fillers

Thank you for your question.

Beta blockers are not contraindicated with Botox and facial fillers.

Dr H Karamanoukian
#RealSelf100 Members


Buffalo General Surgeon
4.9 out of 5 stars 38 reviews

Botox, fillers and Beta Blockers have no reported adverse interactions

When undergoing a new procedure, it's important to ask about potential side effects or interactions of treatments and medications. Medications for your heart condition are particularly important because of problems associated with stopping them abruptly. 

Blood thinners like aspirin, plavix, coumadin, or heparin have the potential to increase bruising after an injectable procedures. 

Beta-blockers like propranolol and metoprolol have no associated risks with Botox or fillers. 

I applaud you for asking an excellent question. 

Victor Chung, MD
San Diego Facial Plastic Surgeon
5.0 out of 5 stars 10 reviews

Botox and Beta blockers

Thank you for your question. There should be no effect with Botox/fillers with beta-blocker medications.


Benjamin J. Cousins MD
Board Certified Plastic Surgeon

Benjamin J. Cousins, MD
Miami Beach Plastic Surgeon
5.0 out of 5 stars 10 reviews

Beta blockers when getting Botox and fillers is ok

There is no interaction of propanolol with either Botox of fillers. Don't stop the medication either because sometimes there is a rebound and you get faster heart rates.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 35 reviews

Botox with beta blockers

Beta Blocker medication should have no effect on the ability to have Botox injections or their effectiveness.  It is important to relay all our your medical history and medications to your physician prior to any treatments.

Kyle Coleman, MD
New Orleans Dermatologic Surgeon
5.0 out of 5 stars 9 reviews

You can keep taking your medicines with your Botox and fillers

I see no reason why you can no keep taking your regular medicines when having Botox and fillers. the only medicines that might increase risk of side effects(bruising) are those that thin blood and make you bleed. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 18 reviews

Botox and beta blockers

That is not a problem but these are questions that would be brought up at the time of your Botox and filler treatment as your doctor reviews your medical history and any medications you are on and will advise you as to any problems or conflicts with the proposed elective cosmetic treatment.

Edwin Ishoo, MD
Cambridge Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox and Beta Blockers NYC

There is no reason that you cannot continue to have dermal fillers or Botox with your beta blockers.  Best, Dr. Green

Michele S. Green, MD
New York Dermatologist
5.0 out of 5 stars 71 reviews

Can propranolol be continued with Botox and dermal filler injections?

I would see no issue with continuing to take propranolol when being treated with Botox and dermal filler injections.  There should be no interaction between them.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
4.5 out of 5 stars 18 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.